Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 201, NWS Tulsa, OK

July 2, 1992McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 1992, 9:33 PM CDT for McIntosh County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 2, 1992, 9:33 PM CDT (02:33 UTC)
Expired
Jul 2, 1992, 10:15 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County McIntosh County, OK

What was reported inside it

TimeReportWhereRemark
Jul 2, 9:40 PM CDTHail 1Mcintosh, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1704 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2319 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 030235
SVRTUL
OKC091-030315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT THU JUL 2 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT
FOR PEOPLE IN THE FOLLOWING COUNTIES ...
 
IN EAST CENTRAL OKLAHOMA
 
   ...MCINTOSH COUNTY
 
AT 933 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 7 MILES WEST SOUTHWEST OF CHECOTAH MOVING EAST AT 15
MILES AN HOUR. CHECOTAH...RENTIESVILLE AND ONAPA ARE IN THE PATH OF
THIS STORM.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:07 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 2, 9:07 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT THU JUL 2 1992

STRMS APR TO BE WEAKENING ATM BUT WL KEEP CHC SVR OVR EAST CENT ZNS TIL
MIDNIGHT. WL INCLUDE CHC OF STRMS IN SE ERLY THU AS FNTL BDRY LIKELY TO NOT
CLR SE OK TIL MIDDAY FRI. WL REMOVE POPS W OF LN AS N WNDS BRINGING
DRIER AIR TO REGION. NO CHGS FOR THE REMAINDER OF AFTN PACKAGE.

...10...

.OK...NONE.

In the hours before

Special weather statement, Jul 2, 8:47 PM CDT, 46 minutes before
OKZ026-027-028-029-030-031-032-030200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT THU JUL 2 1992

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH
NUMBER 528:

CRAIG...CREEK...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE
...ROGERS...TULSA...WASHINGTON.

AS A RESULT...THE GREATER METROPOLITAN AREA OF TULSA IS NO LONGER IN
THE WATCH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:13 PM CDTSevere Thunderstorm WarningTSARogers62 min
Jul 2, 7:24 PM CDTSevere Thunderstorm WarningTSAMayes51 min
Jul 2, 7:30 PM CDTSevere Thunderstorm WarningTSATulsa60 min
Jul 2, 7:43 PM CDTSevere Thunderstorm WarningTSACraig47 min
Jul 2, 7:46 PM CDTSevere Thunderstorm WarningTSAOttawa44 min
Jul 2, 7:53 PM CDTSevere Thunderstorm WarningTSAOkmulgee52 min
Jul 2, 8:04 PM CDTSevere Thunderstorm WarningTSADelaware56 min
Jul 2, 8:06 PM CDTSevere Thunderstorm WarningTSAWagoner69 min
Jul 2, 8:56 PM CDTSevere Thunderstorm WarningTSAMuskogee64 min
Jul 2, 10:04 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee41 min
Jul 2, 10:13 PM CDTSevere Thunderstorm WarningTSASequoyah62 min
Jul 2, 10:14 PM CDTSevere Thunderstorm WarningTSAAdair61 min
Jul 2, 10:16 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg59 min
Jul 2, 10:46 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee44 min
Jul 2, 11:12 PM CDTSevere Thunderstorm WarningTSAPittsburg63 min
Jul 2, 11:13 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah62 min
Jul 3, 12:35 AM CDTSevere Thunderstorm WarningTSALeFlore55 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.